Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Prognosis for Rapid Progressor?
Jan 21, 2006

Hello Dr. Young, I'm a 42 year old male who was diagnosed with HIV in fall 2003 following previous consecutive negative results annually. At the time of diagnosis my stats were VL-230,000/CD4-490/28%. Not being able to pinpoint my actual seroconversion weighed strongly in my hesitance to begin therapy right away...instead, opting to see how my case would trend and hopefully stabilize on its own for the better. Aside from some fatique, otherwise asymptomatic, the following 12 mos. saw my VL bouncing between 100,000-250,000 and other numbers stabilize at CD4-351 (never below), and percentage at 21%. At this point I developed KS lesions on my feet which was quite a shock only 1 year and change out of the gate. I immediately began my 100% adherence to the regimen of Reyataz/Norvir/Truvada and am extremely pleased to report the complete disappearance of lesions, VL-Undetectable for 10mos./28% and I feel great. Here's my concern...How does my case of rapid progression to an AIDS defining event affect my overall prognosis? Can I expect a higher rate of med failure? I suspect my options are more limited. It would help me to know your opinion. I appreciate your time. Thank you.

Response from Dr. Young

Thanks for your post.

I'm glad to hear that your symptoms are improving on treatment. To my knowledge and certainly within our years of clinical experience, patients who have rapid progression from time of infection to time of treatment appear to fair just as well as those who have slower disease progression.

The key thing is finding a potent regimen that can be adhered to with the best side effect profile. Provided this, you should do very well. There's no reason to think that you'd necessarily have a greater risk of developing drug resistance or treatment failure-- the fact that you're taking a boosted PI regimen, if anything, should be in your favor in protecting future treatment options (though this has not yet been established for boosted atazanavir (Reyataz).

Good luck, be well. BY



Previous
Boosted vs Unboosted regimine--another question, seeking advice
Next
Meds change pml relatated

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement